Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Snorting bath salts,mdpv,pixie dust.Effects?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
Bath salts? I have been snorting the meth type of salts as well the coke ones, my question is what is the difference between the two. Is it XXXXXXX to mix the two. I snorted 2 grams of pixie dust and like through the night and 200 mg of 8 ballz about an hour ago. i have expierimented with the real things before and there is also a huge difference in highs, and how they affect ur body. so what is the difference between the bath salt versions on a chemical level? And what kind of damage does this mdpv do in large quanities like say 3 grams by myself in a 24hr period?
Posted Mon, 30 Apr 2012 in Medicines and Side Effects
Answered by Dr. Robert Galamaga 41 minutes later
Hello and thanks for the query.

Let me first start off by emphasizing that snorting bath salts is extremely XXXXXXX and potentially hazardous to your health. These hazards include death which is why I want you to strongly consider stopping the practice of snorting these salts.

It is medical negligence for me to even discuss this behavior with you including chemical structure and or difference between any of these formulations. What is clear is that there is no standardization in the formulations of these substances. This makes them particularly XXXXXXX as well. The synthetic substances contain products like Mephedrone and MDPV.

There are cases reported in various clinics across the world that these substances cause ecstasy, high blood pressure, with ill effects ranging from paranoia to seizures. Medical professionals are still not aware of the fact at what dose and what duration these ill effects can manifest.

As of March 2010, there have been no reported studies on the potential neurotoxicity of bath salts nor is the median lethal dose known. In 2009, one case of sympathomimetic toxicity was reported in the UK after a person took 0.2 g of mephedrone orally and then after this did not achieve the desired effect subcutaneously injected 3.8 g mixed with water into his thighs. Shortly afterwards they "developed palpitations, 'blurred tunnel vision,' chest pressure and sweating". The patient was treated with 1 mg of lorazepam and the sympathomimetic features decreased and they were discharged within 6 hours of arrival.

The Swedish medical journal Läkartidningen reported that bath salts could theoretically cause the cardiovascular problems associated with the use of cocaine and amphetamines and serotonin syndrome associated with the use of ecstasy and LSD. One case of serotonin syndrome has been reported, where the patient was already prescribed fluoxetine and olanzapine and then took 40 tablets containing bath salts in one night. He was treated with lorazepam and discharged 15 hours after admission.
XXXXXXX Gibbons and Mire Zloh of The School of Pharmacy, University of London stated that based on the chemical similarities between methcathinone and bath salts, "it is highly likely that bath salts will display neurotoxicity".

The bottom line is that the risks of using these substances far outweigh any benefit or high. For this reason again I urge you to stop using it.

Again I thank you for your query. Should you have additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor